Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 26, NWS Lubbock, TX

May 11, 201815 counties in Texas

NWS Lubbock, TX issued this red flag warning at May 11, 2018, 3:56 AM CDT for 15 counties in Texas. It took effect at May 11, 2018, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2018, 3:56 AM CDT (08:56 UTC)
In effect from
May 11, 2018, 12:00 PM CDT
Expired
May 11, 2018, 9:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
4590 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

412 
WWUS84 KLUB 110856
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
356 AM CDT Fri May 11 2018

TXZ021>023-027>029-033>035-039-040-120200-
/O.UPG.KLUB.FW.A.0024.180511T1700Z-180512T0200Z/
/O.NEW.KLUB.FW.W.0026.180511T1700Z-180512T0200Z/
/O.NEW.KLUB.FW.A.0025.180512T1700Z-180513T0200Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Yoakum-Terry-
356 AM CDT Fri May 11 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... 
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SATURDAY EVENING FOR FOR STRONG WINDS AND LOW RELATIVE 
HUMIDITIES...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from noon today to 9 PM CDT this
evening. a Fire Weather Watch has also been issued. This Fire
Weather Watch is in effect from Saturday afternoon through
Saturday evening. 


* Winds...South to southwesterly at 20-25 mph.

* Humidity...Less than 10 percent.

* Fuels...Extremely dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Monitor later forecasts and possible Red
Flag Warnings.

&&

$$

TXZ024-030-036-041-120200-
/O.UPG.KLUB.FW.A.0024.180511T1700Z-180512T0200Z/
/O.NEW.KLUB.FW.W.0026.180511T1700Z-180512T0200Z/
Briscoe-Floyd-Crosby-Lynn-
356 AM CDT Fri May 11 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE 
HUMIDITIES...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from noon today to 9 PM CDT this
evening. 

* Winds...South to southwesterly at 20-25 mph.

* Humidity...Less than 10 percent.

* Fuels...Extremely dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$
3 follow-up statements
393 
WWUS84 KLUB 111145 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Lubbock TX
645 AM CDT Fri May 11 2018

TXZ021>023-027>029-033>035-039-040-120200-
/O.CON.KLUB.FW.W.0026.180511T1700Z-180512T0200Z/
/O.CON.KLUB.FW.A.0025.180512T1700Z-180513T0200Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Yoakum-Terry-
645 AM CDT Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES.....
.FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES......FIRE WEATHER WATCH IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING FOR FOR STRONG WINDS AND LOW
RELATIVE HUMIDITIES...

* Winds...South to southwesterly at 20 to 25 mph.

* Humidity...Less than 10 percent.

* Fuels...Extremely dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Monitor later forecasts and possible Red
Flag Warnings.

&&

$$

TXZ024-030-036-041-120200-
/O.CON.KLUB.FW.W.0026.180511T1700Z-180512T0200Z/
Briscoe-Floyd-Crosby-Lynn-
645 AM CDT Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* Winds...South to southwesterly at 20 to 25 mph.

* Humidity...Less than 10 percent.

* Fuels...Extremely dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$
463 
WWUS84 KLUB 111728
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
1228 PM CDT Fri May 11 2018

TXZ021>023-027>029-033>035-039-040-120300-
/O.CON.KLUB.FW.W.0026.000000T0000Z-180512T0200Z/
/O.CON.KLUB.FW.A.0025.180512T1700Z-180513T0200Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Yoakum-Terry-
1228 PM CDT Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR LOCATIONS ON THE
CAPROCK... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY 
AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW 
RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE AND WESTERN
AND CENTRAL SOUTH PLAINS...

* Winds...Sustained southerly to southwesterly at 15 to 25 mph
  this afternoon and evening and again on Saturday.

* Humidity...5 to 10 percent this afternoon and again Saturday.

* Fuels...Extremely dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$

TXZ024-030-036-041-120200-
/O.CON.KLUB.FW.W.0026.000000T0000Z-180512T0200Z/
Briscoe-Floyd-Crosby-Lynn-
1228 PM CDT Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR LOCATIONS ON THE
CAPROCK...

* Winds...Sustained southerly to southwesterly at 15 to 25 mph.

* Humidity...5 to 10 percent.

* Fuels...Extremely dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$
111 
WWUS84 KLUB 120218
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
918 PM CDT Fri May 11 2018

TXZ021>023-027>029-033>035-039-040-121100-
/O.EXP.KLUB.FW.W.0026.000000T0000Z-180512T0200Z/
/O.CON.KLUB.FW.A.0025.180512T1700Z-180513T0200Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Yoakum-Terry-
918 PM CDT Fri May 11 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON 
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE 
HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE AND WESTERN AND CENTRAL
SOUTH PLAINS... 
...THE RED FLAG WARNING VALID FRIDAY HAS EXPIRED...

* Wind...Southwest 15 to 25 mph and gusty Saturday afternoon.

* Humidity...5 to 10 percent Saturday afternoon.

* Fuels...Extremely dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Monitor later forecasts and possible Red
Flag Warnings.

&&

$$

TXZ024-030-036-041-120330-
/O.EXP.KLUB.FW.W.0026.000000T0000Z-180512T0200Z/
Briscoe-Floyd-Crosby-Lynn-
918 PM CDT Fri May 11 2018

...RED FLAG WARNING VALID FRIDAY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 11, 3:51 AM CDT, 5 minutes earlier.

Area forecast discussion, May 11, 3:51 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
351 AM CDT Fri May 11 2018

.DISCUSSION...
Split flow regime continues across the western CONUS this morning as
an upper level low will settle into and remain nearly stationary
across the Great Basin tonight.  This will position WTX within an
area of broad southwesterly flow which looks to remain in place
through Tuesday as the Great Basin low slowly fills.  A new low
comes ashore the PACNW coast by mid next week setting up shop across
the northern Rockies.

Turning to sensible weather, a sloshing dryline is typically the
expected pattern with broad southwesterly flow and this coming week
fits that pattern.  The primary question will be moisture
availability.  At present, each evening from Sunday through Tuesday
looks to have the best chance of thunderstorms though there is at
least a low risk of thundersprinkles just about any day.  For today
and Saturday, severe wind gusts may be possible for any showers
which manage to form.  The past few days have seen 60-75 mph wind s
under very light RADAR returns and today will see the same sort of
conditions.   As moisture increases for the Sun-Tue time period, a
wider variety of threats may present themselves as shear and
instability become more typical of mid-May.  There is some potential
for a cold front next week though the timing remains nebulous.

&&

.FIRE WEATHER...
Fuel states continue to be at high volatility with ERC values over
the 90th percentile.  Elevated to critical conditions are expected
areawide with the lowest risk across the Rolling Plains where RH
values should only dip to the 15 to 20 pct range.  Winds will
general be AOA 20 mph today and a red flag warning has been posted
west of a Quitaque to O'Donnell line where single digit RH values
should be common.

Into Saturday, the perceived area of greatest threat shifts westward
about one county width and a fire weather watch has been issued for
these areas.  We will probably see some additional fire weather
concerns on Sunday though the positioning of the dryline will play a
factor into the area of greatest concern.

Dry thunderstorms are possible this afternoon in the vicinity of the
Caprock Escarpment.  In addition to the lightning start threat, any
showers that develop will be in an environment conducive for strong
downburst winds of 60-75 mph.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 9 PM CDT this evening for
TXZ021>024-027>030-033>036-039>041.

Fire Weather Watch from Saturday afternoon through Saturday
evening for TXZ021>023-027>029-033>035-039-040.

&&

26/99
Hazardous weather outlook, May 11, 3:44 AM CDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
344 AM CDT Fri May 11 2018

TXZ021>044-112045-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
344 AM CDT Fri May 11 2018

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

Critical fire weather conditions are expected this afternoon and
evening especially west of a Quitaque to O'Donnell line where a
red flag warning is in effect. A low risk of dry thunderstorms is
possible with occasional lightning. Additionally, conditions are
supportive for strong downburst winds under any showers that
develop.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Elevated to critical fire weather will occur west of the dryline,
generally on the Caprock, during the afternoon and evening hours
Saturday. A fire weather watch is in effect Saturday afternoon
and early evening for much of the Llano Estacado. A similar
lightning and downburst threat will exist for Saturday.
Thunderstorm chances, including the risk of severe weather, may
increase by late weekend and persist into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:56 AM CDTFire Weather WatchLUBBailey, Castro, Cochran, Hale, Hockley, Lamb and 5 more24 hr

Nearby

Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.